Alert archive / Indiana / Wind Advisories in 2008

Wind Advisory 11, NWS Northern Indiana

December 21, 200814 counties in Indiana; 4 counties in Ohio

NWS Northern Indiana issued this wind advisory at Dec 21, 2008, 9:41 AM EST for 14 counties in Indiana; 4 counties in Ohio. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2008, 9:41 AM EST (14:41 UTC)
Expired
Dec 21, 2008, 10:00 PM EST
In force
12 hr
Issued by
NWS Northern Indiana

Counties Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, Miami County, IN, Pulaski County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Allen County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH

The radar

The Northern Indiana radar (KIWX), 63 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.7 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2008-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2008-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -135 square meters per square second.1939587897117136156175194Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
805 m above ground
0-6 km bulk shear
133 kt
0-1 km storm-relative helicity
-135 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KIWX 211441
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
941 AM EST SUN DEC 21 2008

......BLAST OF ARCTIC COLD AIR BRINGING STRONG WINDS...

.A STRONG COLD FRONT WILL CONTINUE TO MOVE THROUGH THE REGION
TODAY WITH STRONG WEST WINDS OF 25 TO 35 MPH IN ITS WAKE. WIND
GUSTS MAY ALSO APPROACH 45 MPH THIS AFTERNOON ACROSS MUCH OF THE
AREA. 

WINDS SHOULD SUBSIDE BELOW ADVISORY CRITERIA THIS EVENING BUT ARE
STILL EXPECTED TO REMAIN IN THE 15 TO 25 MPH RANGE THROUGH MUCH OF
THE NIGHT.

WITH MANY ICE COVERED TREES AND POWER LINES...THESE WINDS COULD
BRING DOWN ADDITIONAL TREE LIMBS AND POWER LINES...CREATING MORE
POWER OUTAGES THROUGH THE DAY. IN ADDITION...AREAS THAT HAVE SEEN
LIGHT SNOW OR SLEET OVER THE PAST FEW DAYS WILL EXPERIENCE
TREACHEROUS ROAD CONDITIONS AS THE WIND BLOWS SNOW ONTO THE ROADS.
USE CAUTION WHILE DRIVING. HIGH PROFILE VEHICLES WILL BE
ESPECIALLY VULNERABLE TO THE STRONG WEST WINDS.


INZ013-015-017-018-020-022>027-032>034-OHZ015-016-024-025-212245-
/O.NEW.KIWX.WI.Y.0011.081221T1441Z-081222T0300Z/
PULASKI-FULTON IN-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-
HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-PAULDING-PUTNAM-
VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...PAULDING...ANTWERP...
OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
941 AM EST SUN DEC 21 2008

...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

STRONG WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH THIS
AFTERNOON CAN BE EXPECTED. WINDS SHOULD SUBSIDE BELOW ADVISORY
CRITERIA THIS EVENING BUT ARE STILL EXPECTED TO REMAIN IN THE 15
TO 25 MPH RANGE THROUGH MUCH OF THE NIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS73 KIWX 211941
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
241 PM EST SUN DEC 21 2008

......BLAST OF ARCTIC COLD AIR BRINGING STRONG WINDS...

.STRONG WEST WINDS OF 25 TO 35 MPH ARE OCCURRING IN THE WAKE OF A
STRONG ARCTIC COLD FRONT. WIND GUSTS MAY ALSO APPROACH 45 MPH
INTO THIS EVENING ACROSS MUCH OF THE AREA.

WINDS SHOULD SUBSIDE BELOW ADVISORY CRITERIA THIS EVENING BUT ARE
STILL EXPECTED TO REMAIN IN THE 15 TO 25 MPH RANGE THROUGH MUCH
OF THE NIGHT.

WITH MANY ICE COVERED TREES AND POWER LINES...THESE WINDS COULD
BRING DOWN ADDITIONAL TREE LIMBS AND POWER LINES...CREATING MORE
POWER OUTAGES. IN ADDITION...AREAS THAT HAVE SEEN LIGHT SNOW OR
SLEET OVER THE PAST FEW DAYS WILL EXPERIENCE TREACHEROUS ROAD
CONDITIONS AS THE WIND BLOWS SNOW ONTO THE ROADS. USE CAUTION
WHILE DRIVING. HIGH PROFILE VEHICLES WILL BE ESPECIALLY VULNERABLE
TO THE STRONG WEST WINDS.

INZ013-015-017-018-020-022>027-032>034-OHZ015-016-024-025-220300-
/O.CON.KIWX.WI.Y.0011.000000T0000Z-081222T0300Z/
PULASKI-FULTON IN-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-
HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-PAULDING-PUTNAM-
VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...PAULDING...ANTWERP...
OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
241 PM EST SUN DEC 21 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

STRONG WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH THIS
CAN BE EXPECTED INTO THIS EVENING. WINDS SHOULD SUBSIDE BELOW ADVISORY
CRITERIA THIS EVENING BUT ARE STILL EXPECTED TO REMAIN IN THE 15
TO 25 MPH RANGE THROUGH MUCH OF THE NIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

LASHLEY
000 
WWUS73 KIWX 220130
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
830 PM EST SUN DEC 21 2008

......BLAST OF ARCTIC COLD AIR BRINGING STRONG WINDS...

.STRONG WEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 45
MPH WERE OCCURRING IN THE WAKE OF A STRONG ARCTIC COLD FRONT.
WINDS ARE EXPECTED TO DIMINISH THIS EVENING BUT ARE STILL
EXPECTED TO REMAIN IN THE 15 TO 25 MPH RANGE THROUGH MUCH OF THE
NIGHT.

WITH MANY ICE COVERED TREES AND POWER LINES...THESE WINDS COULD
BRING DOWN ADDITIONAL TREE LIMBS AND POWER LINES...CREATING MORE
POWER OUTAGES. IN ADDITION...AREAS THAT HAVE SEEN LIGHT SNOW OR
SLEET OVER THE PAST FEW DAYS WILL EXPERIENCE TREACHEROUS ROAD
CONDITIONS AS THE WIND BLOWS SNOW ONTO THE ROADS. USE CAUTION
WHILE DRIVING. HIGH PROFILE VEHICLES WILL BE ESPECIALLY
VULNERABLE TO THE STRONG WEST WINDS.

INZ013-015-017-018-020-022>027-032>034-OHZ015-016-024-025-220300-
/O.CON.KIWX.WI.Y.0011.000000T0000Z-081222T0300Z/
PULASKI-FULTON IN-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-
HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-PAULDING-PUTNAM-
VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...PAULDING...ANTWERP...
OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
830 PM EST SUN DEC 21 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

STRONG WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED TO DIMINISH TO 15 TO 25 MPH OVERNIGHT. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Dec 21, 6:53 AM EST, 2 hours 48 minutes earlier.

Area forecast discussion, Dec 21, 6:53 AM EST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
653 AM EST SUN DEC 21 2008

.AVIATION...
GENERALLY MVFR CONDS XPCD WITHIN POST FNTL ARCTIC WEDGE TDA AND
TONIGHT. STG GRADIENT FLW WILL CONT BTWN DEPARTING SFC LOW PRES OVR
CNTRL LWR MI AND INCOMING ARCTIC RIDGE W/GUSTS EASILY TO 35KTS IF
NOT MORE ESP LT MORNING INTO THIS AFTN IF WE CAN MANAGE SOME
INSOLATION. OTHERWISE FLW MODEL FCST FLW TRAJECTORIES KEEP BRUNT OF
LK EFFECT SHSN BOTTLED UP ACRS LWR MI W/SCT SHSN XPCD FURTHER S AS
COLD POOL ALOFT SWINGS THROUGH THE AREA THIS AFTN.

&&

.SHORT TERM...
TODAY THROUGH MONDAY NIGHT.

...BITTER WIND CHILLS...LAKE EFFECT SNOWSHOWERS AND INCREASING
THREAT FOR POWER OUTAGES CONTINUE TO LOOM...

ARCTIC COLD FRONT MAKING GOOD PROGRESS WITH TEMPS PLUMMETING BEHIND
IT. MOST LOCATIONS GOING FROM MIDDLE 20S TO THE SINGLE DIGITS WITHIN
3 HOURS. ALSO BURST OF STRONGER WIND GUSTS ASSOCIATED WITH THE STG
CAA WITH GUSTS IN THE 30 TO 35 KT RANGE. HAS BEEN SOME DISCUSSION ON
WIND ADVISORIES FROM SURROUNDING OFFICES...BUT THINK FOR NOW WILL
HOLD OFF ON ANYTHING. IF WE CAN GET SOME SUN THIS AFTERNOON AND
ALLOW FOR SOME MIXING...COULD BE LOOKING AT THE NEED FOR ONE FOR THE
AFTERNOON AND EVE HOURS. WILL DEFER TO DAY SHIFT TO MONITOR.

HAVE LOWERED HIGHS TODAY TO BETTER REFLECT THE PUSH OF COLD AIR.
STARTING AT 12Z ANTICIPATING TEMPS TO BE WELL INTO THE SINGLE DIGITS
WEST TO MID TEENS EAST AS FRONT WILL JUST BE CLEARING THESE AREAS.
THEN TEMPS WILL CONTINUE TO SLOWLY FALL. POPULATED WITH RUC40 DATA
WHICH SEEMS TO HAVE A GOOD HANDLE ON TRENDS...WHICH WOULD PUT SOME
LOCATIONS IN THE SW AREAS NEAR OR EVEN BELOW ZERO BY LATE MORNING.
GIVEN UPSTREAM TEMPS ALREADY 1 ABOVE AT ORD AND CORE OF COLDEST 850
MB TEMPS POISED TO PASS OVER THE SW HALF THIS AFTERNOON WITH VALUES
IN THE -25 TO -28 C RANGE /15 TO 20 DEGREES BELOW MEANS FOR
DECEMBER/...THINK THIS IS REASONABLE AND GRIDS REFLECT THIS. THIS
BRINGS ANOTHER CHALLENGE. IF WINDS DO REMAIN UP...THEN THESE SAME
AREAS WILL APPROACH OR EXCEED WIND CHILL WARNING CRITERIA. FOR NOW
WILL STICK WITH ADVISORY...BUT SPEED UP ONSET TO START WITH PACKAGE
RELEASE AND LET DAY SHIFT MONITOR WINDS AND TEMPS FOR POSSIBLE
UPGRADE.

ALSO HAS HAS BEEN NOTED IN MANY PRODUCTS...ANTICIPATING INCREASED
ISSUES WITH POWER OUTAGES AND TREE/POWER LINE DAMAGE AS STRONG WINDS
OVERLOAD ALREADY BURDENED LINES AND TREES. POWER HAS ALREADY BEEN
FLUCTUATING HERE AT THE OFFICE AND EXPECT THIS TO CONTINUE FOR MANY
AREAS WITH ICE STILL AROUND.

LAKE EFFECT SNOWSHOWERS WILL QUICKLY KICK IN BEHIND THE FRONT WITH
THE BULK OF THE ACTIVITY ACROSS THE FAR NORTHERN PARTS OF THE AREA.
WILL CONTINUE WITH WINTER STORM WARNING FOR BERRIEN THROUGH ST JOE
COUNTIES IN MICHIGAN. WHILE BEING A BIT OF A PROLONGED EVENT...WIND
CHILLS...WINDS...TEMPS AND SNOWFALL WILL ALL LEAD TO ROUGH TRAVEL IN
THESE AREAS. BAND STILL LOOKS TO SET UP RATHER NICELY TOWARDS MONDAY
MORNING ACROSS THE FAR SOUTHER MICHIGAN COUNTIES AND SINCE THIS HAS
BEEN THERE FOR SEVERAL RUNS WILL BLEND WITH GRR AND DTX AND EXPAND
LIKELY POPS OUT INTO HILLSDALE CO. WILL KEEP AMOUNTS IN THE 1 TO 2
INCH RANGE IN THESE AREAS FOR NOW.

THINGS LOOK TO EASE UP FOR MONDAY AND MONDAY NIGHT TO GIVE A DRY BUT
COLD FORECAST BEFORE THE NEXT SYSTEM ARRIVES IN THE LONG TERM.

&&

.LONG TERM...
DIFFICULT FCST PD THROUGHOUT.

VRY INTENSE SW TROUGH OVR THE GULF OF AK YDA HAS STEAMED SEWD TO NR
COASTAL WA STATE THIS MORNING...BRINGING RARE HEAVY SNOW TO KSEA AND
A GOOD INDICATOR OF HOW INTENSE THIS SYS IS. UPSTREAM JET STREAK PER VAPOR
LOOKS QUITE INTENSE AS WELL AND WILL AID SYS DIG INTO SWRN ROCKIES
TUE. DOWNSTREAM CONDS REMAIN A MESS THOUGH W/INCOMING INTENSE ARCTIC
WEDGE AND EVENTUALLY STG LL MSTR RTN OVERTOP RETREATING COLD DOME
MID WEEK. 00Z GUIDANCE TAKEN AS A WHOLE TRENDING QUICKER W/PCPN DVLPMNT
AND NOW INDICATING SNOW TUE AM AND SEE NO REASON TO ARGUE GIVEN UPR
JET SHIFTING THROUGH THE NRN LAKES BY TUE AFTN. PRIMARY DIFFICULTY
LIES W/LL THERMAL RESPONSE INTO RETREATING ARCTIC WEDGE. AS NOTED
YDA...STILL FEEL MODELS ERODING ARCTIC DOME TOO QUICKLY ESP OVR
DEEPER HIGH DENSITY SNOWPACK ACRS NRN PORTION OF CWA YET ON THE
OTHER HAND CANT DISCOUNT LACK OF SNOW CVR ACRS DOWNSTATE IL/IN.
THUS IT SEEMS AT LEAST THE THREAT FOR ANOTHER POTENTIALLY SIG ICING
EVENT PSBL TUE NIGHT AND WED ACRS NRN/NW THIRD OF CWA. PRIOR TO
THAT...MAINLY SNOW TUE INTO TUE EVENING BFR WARM LYR LEADS TO IP MIX
GENERALLY SOUTH OF US 30 AND ZR SOUTH OF US 24.

EJECTION OF INTENSE WRN SW LT TUE MORE DISCONCERTING GIVEN DRAMATIC
MED RANGE TRENDS W/DEGREE OF SFC DVLPMNT SEEN IN 00Z GFS AND ITS
ENSEMBLES. OP GFS/ECMWF SOLUTIONS SIMILAR...BOTH IN INTENSITY AND
QUICKER NEWD EJECTION COMPARED W/GFS ENSEMBLES YET CERTAINLY WITHIN
THE SCOPE OF POSSIBILITIES. PRIOR FLAT OPEN WV EJECTION SEEN IN 12Z
RUNS COMPARABLE W/LATEST WRF 4KM RUN SO UNCERTAINTY IS HIGH. BEST
RECOURSE AT THIS POINT IS TO WEIGHT WED PD MORE HEAVILY TWD A MIXED
PCPN EVENT XPC PERHAPS FAR NW PER IMPLIED SFC LOW TRACK BUT DO XPC
ADDNL SIG FLUCTUATIONS THROUGH THE NXT 36HRS UNTIL THIS SYS GETS
FURTHER INTO UPR AIR NETWORK AND SAMPLED BTR. IN THE LEAST...ANOTHER
HEAVY PRECIPITATION EVENT LIKELY TO BE REALIZED TUE NIGHT/WED.

AFT THAT...PATTN RELOADS AMAZINGLY FAST W/YET ANOTHER INTENSE MID
LAT CYCLONE FOR LT WEEK. ADDNL HEADACHES CERTAIN YET WILL SPARE ANY
DETAILS FOR THE MOMENT GIVEN THAT TIME RANGE.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND CHILL ADVISORY UNTIL 1 PM EST /12 PM CST/ MONDAY FOR
     INZ003>009-012>018-020-022>027-032>034.

MI...WIND CHILL ADVISORY UNTIL 1 PM EST MONDAY FOR MIZ080-081.

     WINTER STORM WARNING UNTIL 10 AM EST MONDAY FOR MIZ077>079.

OH...WIND CHILL ADVISORY UNTIL 1 PM EST MONDAY FOR OHZ001-002-004-005-
     015-016-024-025.

LM...HEAVY FREEZING SPRAY WARNING UNTIL 5 AM EST MONDAY FOR LMZ043-
     046.

     GALE WARNING UNTIL 5 AM EST MONDAY FOR LMZ043-046.

&&

SHORT TERM...FISHER
LONG TERM...HOLSTEN
AVIATION...HOLSTEN
Hazardous weather outlook, Dec 21, 7:16 AM EST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
716 AM EST SUN DEC 21 2008

INZ003>009-012>018-020-022>027-032>034-MIZ080-081-OHZ001-002-004-005-
015-016-024-025-221100-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BRANCH-
HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-
ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...COLDWATER...
HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...
PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
716 AM EST SUN DEC 21 2008 /616 AM CST SUN DEC 21 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A BLAST OF ARCTIC AIR WILL CONTINUE TO OVERSPREAD THE AREA THIS
MORNING. TEMPERATURES WILL FALL INTO THE SINGLE DIGITS TO 5 BELOW
ZERO. STRONG WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL
CONTINUE INTO TONIGHT. THIS WILL CREATE WIND CHILLS OF 15 TO 25
BELOW ZERO LASTING INTO MONDAY MORNING.

IN ADDITION...THESE STRONG WINDS WILL LEAD TO ADDITIONAL POWER
OUTAGES AS ICE DAMAGED AND OR WEAKENED TREES SNAP.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER POTENT WINTER STORM SYSTEM IS TAKING SHAPE FOR THE MIDDLE
OF THE WEEK. MUCH UNCERTAINTY REMAINS WITH THE PREDOMINANT
PRECIPITATION TYPE AND AMOUNTS. HOWEVER HOLIDAY TRAVEL ACROSS THE
GREAT LAKES WILL BE IMPACTED.

STAY TUNED FOR LATER FORECASTS AND STATEMENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-221100-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
716 AM EST SUN DEC 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A BLAST OF ARCTIC AIR WILL OVERSPREAD THE GREAT LAKES WITH GALE
FORCE WINDS THROUGH TONIGHT. VERY COLD TEMPERATURES COMBINED WITH LARGE
WAVES WILL LEAD TO HEAVY FREEZING SPRAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

MIZ077>079-221100-
BERRIEN-CASS MI-ST. JOSEPH MI-
INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS
716 AM EST SUN DEC 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A BLAST OF ARCTIC AIR WILL CONTINUE TO OVERSPREAD THE AREA THIS
MORNING WITH MODERATE TO HEAVY LAKE EFFECT SNOW SHOWERS THROUGH TONIGHT.
STRONG WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL
CONTINUE INTO TONIGHT PRODUCING AREAS OF BLOWING AND DRIFTING SNOW
WITH NEAR WHITEOUT CONDITIONS IN OPEN AREAS. TEMPERATURES FALLING
INTO THE SINGLE DIGITS COMBINED WITH THE WIND WILL CREATE WIND
CHILLS OF 15 TO 25 BELOW ZERO LASTING INTO MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER POTENT WINTER STORM SYSTEM IS TAKING SHAPE FOR THE MIDDLE
OF THE WEEK. MUCH UNCERTAINTY REMAINS WITH THE PREDOMINANT
PRECIPITATION TYPE AND AMOUNTS. HOWEVER HOLIDAY TRAVEL ACROSS THE
GREAT LAKES WILL BE IMPACTED TO SOME DEGREE.

STAY TUNED FOR LATER FORECASTS AND STATEMENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Dec 21, 7:29 AM EST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
729 AM EST SUN DEC 21 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0726 AM     SNOW             NILES                   41.83N  86.25W
12/21/2008  M1.5 INCH        BERRIEN            MI   TRAINED SPOTTER

            SNOW ACCUMULATION SINCE 8 PM SATURDAY DEC 20

&&

EVENT NUMBER IWX0802092

MCS
Local storm report, Dec 21, 8:58 AM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
858 AM EST SUN DEC 21 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0856 AM     SNOW             THREE RIVERS            41.94N  85.63W
12/21/2008  M2.0 INCH        ST. JOSEPH         MI   TRAINED SPOTTER

            SNOWFALL ACCUMULATION SINCE LAST EVENING

&&

EVENT NUMBER IWX0802093

MCS
Local storm report, Dec 21, 9:34 AM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
934 AM EST SUN DEC 21 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0930 AM     SNOW             2 S ST. JOSEPH          42.07N  86.49W
12/21/2008  E4.0 INCH        BERRIEN            MI   TRAINED SPOTTER

            SNOWFALL IN THE PAST 24 HOURS...STILL SNOWING

&&

EVENT NUMBER IWX0802094

MCS

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 9:31 AM ESTWind Chill WarningIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more27 hr
Dec 21, 9:31 AM ESTWinter Weather AdvisoryIWXDeKalb, Elkhart, LaGrange, Marshall, Noble, Starke and 1 more20 hr

Nearby

Wind Advisories in Indiana, 2008Wind Advisories in Ohio, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.